Depression medication without weight gain

Common Questions and Answers about Depression medication without weight gain

depression

Avatar f tn Find out more information and speak to your psychiatrist about starting a medication that would have less of an effect of weight gain and be better on depression. If you still have a problem with alcohol abuse go to a dual recovery group for a person with a psychiatric disability and an alcohol abuse issue as that can set back anyone's recovery. Once you start on medication, talk therapy and cognitive behavioral therapy is helpful in addition.
Avatar f tn Hello, I've been on paxil for about 4 yrs,for my anxiety and depression, it has worked wonders for my anxiety, but lately my depression has got worse and just feeling uneasy,unmotivated. I go to my doctors in a couple of days and want to try a new depression med,but am afraid my anxiety will come back. What meds should I try. Ive been on Lexapro twice first time it worked quit it and started it again when I had my first anxiety issues,didn't work for my depression.
Avatar f tn i feel completely disgusted with my body right now and think iam disgustingly fat but my family and boyfriend all keep telling me i need to gain weight and am too skinny. i need to be on anti depressant medication but every medication doctors prescribe to me have significant weight gain as a side effect which in turn makes me not even take them.
Avatar f tn In the literature of many medications, you will read that studies show it to be weight neutral meaning that as many people on it gained weight as lost weight. But then you HEAR about weight gain because those are the people that are generally upset. Those are the anecdotal stories that then make everyone feel a certain drug will definitely cause weight gain while there are many people who take it that have no weight changes.
Avatar m tn I am currently taking a good dosage of efexor twice daily. Weight gain has been an issue. I would like to try and reduce the amount of medication I take. Is there any way to "retrain" the brain to not have anxiety? My understanding is that this disorder is genetic and chemical in nature. I hate the idea of being on medication forever.
918275 tn?1254068752 All I know is that it seems that all that has happened for me is that I traded one set of problems for another set (weight gain, depression over weight gain, Hoplessness, etc.) of issues. Primarily depressed and fatigued and hopeless, which is what I started out to be and is what I am still, only now overweight. I was skinny and miserable, why would I exchange that for fat and miserable or make that fat and way more miserable because of now being way overweight on top of everything else.
411641 tn?1215974641 Hello, Unfortunately a lot of medicines used to treat depression cause weight gain. I've taken many different meds and have the same problem too. Talk to your doctor about it and maybe he can have some suggestions. If the med is working good for you, then maybe he has some ideas. Keep exercising and eating healthy! :-).
953190 tn?1276516034 Zispin and Remeron are both brand names of mirtazapine. It is an anti-depressant , but works a little differently than the SSRIs. I was taking Remeron for about a year, but it wasn't working so well and it caused massive weight gain. Mirtazapine (Zispin) makes Paxil look like a diet pill. Just my opinion, but there are much more effective antidepressant on the market that do not cause this massive weight gain.
Avatar f tn I have been on Paxil for 8 months for panic attacks and the weight gain is getting so hard to deal with. I've decided to go off of it. Can anyone tell me if they lost the weight easily after going of it. Or possible suggest another anti anxiety med that doesn't have this particular side effect.
Avatar f tn I am 54 yrs old now and I weight 200lbs, am on Lithium 900mg and Seroquel 300 mg and Paxil. All my doctors have denied weight gain from the medications and I do not understand that. This stuff just comes on like majic. When I started the Seroquel I immediately gained 20 lbs. YIKES!!! I admit I do not exercise like I used to before I was diagnosed. I am lucky to eat one meal a;day. Just not hungery. I am sure if I got on some exercise plan along with better eatting I could work my *** off.
Avatar n tn When this happens, most people switch to wellbutrin...are you sure you are not eating more because of the stress and depression...that's a lot of weight to gain in such a short period of time from the pills alone...watch carefully....
Avatar f tn I'm glad that you realize that with BP you can't go without meds, statistics show that BP folks don't stay well for long periods without some pharmaceutical support. It sounds like you are bordering on some serious depression, so you are catching it in time. I was mostly just "flat" for years even with being on a SSRI, and I would really bottom out once or twice a year, this was before my diagnosis.
Avatar f tn Why am I so fat? Which BP meds make u gain weight? How do I get thin again without starving myself??!!
Avatar f tn Klonopin, on the other hand, being an anti-anxiety medication, does not usually cause any weight gain, but will cause drowsiness and that is why, I assume, your doctor placed you on it, although there are many other medications to aid in sleep that are not as habit-forming as Klonopin. I don't know what your diagnois is, but if it is just for depression, I would discuss the use of Klonopin for sleep, unless you also suffer from an anxiety disorder.
Avatar n tn I currently take effexor xr and definately have gained weight and can not loose the weight I work out 5 days a week and thought maybe I could take another pill without the side effects. Is there anything else to take?
1581886 tn?1296541435 just started looking into effects of stopping Abillify, because of weight gain 30 lbs. in a matter of months, but did not realize a recent addition of Toprimax could have caused the last recent 10 lbs. I stopped taking the Abilify this morning and continued with the Toprimax thinking it would be helping with the weight gain. GREAT! Don't Drs. know part of the depression and Anxiety are caused by large weight gains!
Avatar f tn I've been depressed for years now and I just cannot take medication for it due to fear of weight gain side affects. I already took Lexapro and gained 30 pounds in 2 months from it and it's hard for me to lose again. Diet & exercise don't help considering I'm getting back into old habits and regaining my anorexic tendencies. Hobbies don't help because I just get into them and realize I suck at it and I'm just doing it to distract myself from how empty I feel.
Avatar f tn I had a baby 8 months ago and had a very difficult pregnancy dealing with anxiety and depression. I took medication during it but was afraid every day of the effects of the medication. Once I had the baby I was like I'm going to tackle this problem once an for all. My major problem is anxiety, next is restless and agitated sleep, next is depression and maybe a little OCD.
Avatar n tn What medication seems to work best for GAD (without panic attacks) that does not have a side effect of weight gain? I am in the process of trying to lose a lot of weight,and I want something that will not hinder this process (but helping it might be nice). Can you offer any suggestions? Thanks for your help.
2030769 tn?1343647674 If you read the leaflet that comes with the medication it will tell you that some people lose weight, and some people gain weight. I have gained masses of weight, and other people on this site have said the same. You just have to be very careful what you eat. I find Effexor is an excellent anti-depressant for me, except for the weight gain.
1045176 tn?1253403447 Someone with diabetes would actually DIE without their medication. BUT! A side-effect of insulin CAN be weight-gain for SOME people. But... many people who have diabetes can manage this side-effect with proper exercise and by experimenting with their family doctors or their diabetes specialists to find a type of insulin (there are many different types) that does not have noticeable side effects or maybe has tolerable side-effects.
Avatar f tn Thanks for the info. I'm scheduled to see my dr in January. I eat the same basic things b/c I'm allergic to beef, fish, chicken, pretty much anything but pork. My meds haven't changed much. My dr is working on taking me off my anxiety/depression medication slowly. I have tried the logic of 6 small meals instead of only 1 large meal a day. I stopped that when the weight gain started. I think I'm gonna start a food journal cause as you said, watch the little things.
Avatar f tn By the way, Paxil is notorious for weight gain -- I gained a lot of weight on it. What you need is a good psychiatrist, as it sounds like you're trying to do this with a general practitioner. This isn't universally true, but generally general docs know virtually nothing about medication in general because they prescribe for so many different conditions and so get all their information from their pharmaceutical salespeople.
Avatar f tn i am taking anti-depresants first was citalopram that apart from a whole bunch of side affects also made me gain lots of weight i am now taking mirtazapine and worried they are going to make the weight gain worse,am desperate to lose the weight but still need to take medication for depression, how do i do both ?
Avatar n tn I feel that I have some depression and I am wondering if there is a medication that helps with weight gain and mood stablizer. One time my doctor put me on topamax and it helped with weight gain and mood although I got afraid of it. what is your opinion on this drug or do you know of a good med treatment I can talk to my doctor about? I am so glad to have found a site like this. A great help and hope.